MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK NEUROFORM 3 EZ 2.5 X 15MM; STENT, INTRACRANIAL NEUROVASCULAR

STRYKER NEUROVASCULAR CORK NEUROFORM 3 EZ 2.5 X 15MM; STENT, INTRACRANIAL NEUROVASCULAR
Catalog Number M003N3EZ25150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Thrombosis (2100); Vasoconstriction (2126)
Date of Event 04/07/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted.
 
Event or Problem Description
It was reported that following angioplasty, a stent (subject device) was placed in the left middle cerebral artery (mca) from the distal m1 to the proximal m2 branch to pin the plaque against the walls of the artery.Follow up angiography showed wide patency of the stent and that the plaque was securely fastened against the walls of the artery.Verapamil was administered intra-arterially to treat mild vasospasm in the left internal carotid artery (ica).An additional follow up angiography showed improvement of the vasospasm, wide patency of the stent with no evidence of in-stent thrombosis and no evidence of thromboembolic complications.The patient was discharged the following day; however, approximately five (5) days later the patient returned having mild word finding difficulties.Imaging showed a partial occlusion of the stent from the mid to the distal portion of the device, resulting in partial occlusion of the m2 branch; however, with supportive filling from collateral circulation.Mechanical clot aspiration and balloon angioplasty was performed to treat the complication, which resulted in some improvement of flow but a prominent occlusion at the m2 level remained.A thrombolytic was slowly administered intra-arterially into the left mca, followed by another round of balloon angioplasty at the site of the thrombus and an additional dose of thrombolytic.Final angiography showed significant improvement in blood flow and the patient was put on a heparin drip.The next day a follow up angiography showed the stent was widely patent and the patient did not experience any further neurologic symptoms.
 
Additional Manufacturer Narrative
The device history record review confirms that the device met all material, assembly and performance specifications.The subject device is not available; therefore, functional testing as well as physical analysis cannot be performed.However, vasospasm, thrombosis and stroke are known risks associated with endovascular procedures and are listed as such in the device directions for use (dfu).Therefore, an assignable cause of anticipated procedural complications was assigned to this event.
 
Event or Problem Description

Brand Name
NEUROFORM 3 EZ 2.5 X 15MM
Common Device Name
STENT, INTRACRANIAL NEUROVASCULAR
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key5660056
Report Number3008853977-2016-00186
Device Sequence Number350746
Product Code NJE
UDI-Device Identifier04546540697738
UDI-Public(01)04546540697738(17)181031(10)18690106
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
H020002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Catalogue NumberM003N3EZ25150
Device Lot Number18690106
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/18/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/17/2016
Supplement Report FDA Received Date08/04/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age57 YR